DOI: http://dx.doi.org/10.18203/2319-2003.ijbcp20162433

A study on cutaneous adverse drug reactions at district Mc. Gann teaching hospital, Shimoga institute of medical sciences, Shivamogga, Karnataka, India

Jean Lourdes Murray, Vedavathi H., Nagaraja S. Prasad, Dadapeer HJ, Shreenivas P. Revankar

Abstract


Background: Adverse drug reactions very often manifest in the form of cutaneous reactions. Majority of new drugs are developed by western countries and releases the drug worldwide after testing on small number of patients. Safety profile of such drugs may not be relevant in our country due to varied factors. Pharmacovigilance in the form of post-marketing surveillance helps to establish the accurate safety profile of drugs. The objective of this study was to study the various cutaneous adverse drug reactions (CADRs), frequency, type, severity and preventability of CADRs and to evaluate the drugs causing the CADRs.

Methods: A total of 52 patients were recruited for this study which was conducted in the dermatology OPD department from November 2015 to April 2016, demographic details, causality, severity, preventability were analysed by using standard scales.

Results: 52 patients with CADRs were included in the study during the 6 months study period. Results were presented in the form of number and percentage. Most common age group with CADRs was 40- 60 years; the most common suspected drug group causing CADRs was antimicrobials 46.15%. According to Naranjos scale 67.30% of CADRs were probably caused by drugs. Schumoch and Thornton scale showed that 63.46% of CADRs in the study were definitely preventable.

Conclusions: Wide variety of drugs causes CADRs. Awareness among clinicians is required for active reporting of CADRs. Patients need to be educated for the cautious use of drugs causing ADRs to prevent the same.


Keywords


Post-marketing surveillance, CADRs, Naranjos probability scale

Full Text:

PDF

References


Srivastava SK. A complete textbook of medical pharmacology, 1st edition, Avichal publishing company. 1:81-91.

Gohel D, Kumar BS, Malhotra S. Evaluation of dermatological adverse drug reaction in the outpatient department of dermatology at a tertiary care hospital. Indian Journal of Pharmacy Practice. 2014;7(3)42-9.

Nandha R, Gupta A, Hashmi A. Cutaneous adverse drug reactions in a tertiary care teaching hospital: a North Indian perspective. International Journal of Applied and Basic Medical Research. 2011;1(1):50-3.

Padmavathi S, Manimekalai K, Ambujam S. Causality, severity and preventability assessment of adverse cutaneous drug reaction. A prospective observational study in a tertiary care hospital. Journal of Clinical and Diagnostic Research. 2013;7(12):2765-7.

Lihite RJ, Lahkar M. A study on cutaneous adverse drug reactions in adr monitoring centre of tertiary care hospital, Guwahati. J App Pharm Sci. 2013;3(3):79-81.

Abanti S, Kanti DN, Avijit H, Chandra GR, Nath CS, Kanti DP. Cutaneous adverse drug reaction profile in a tertiary care out-patient setting in Eastern India. Indian Journal of Pharmacology. 2012;44(6):792-7.

Mokhtari F, Nikyar Z, Naeini BA, Esfahani AA, Rahmani S. Adverse cutaneous drug reactions. Eight year assessment in hospitalized patients. J Res Med Sci. 2014;19:720-5.

Ghosh S, Acharya LD, Rao GM. Study and evaluation of the various cutaneous adverse drug reactions in kasturba hospital, Manipal. Indian journal of pharmaceutical sciences. 2006;68(2):212-5.

Ding WY, Lee CK, Choon SE. Cutaneous adverse drug reactions seen in a tertiary hospital in Johor, Malaysia. International Journal of Dermatology. 2010;49:834-41.

Lamani VL, Ratnakar JS, Kotinatot BC, Bhushan A. Study of cutaneous adverse drug reactions in a tertiary care teaching hospital. International Journal of Basic and Applied Medical Sciences. 2015;5(1):71-4.

Raut A, Pawar A, Pankaj M, Srivastava P, Mishra A. Clinical pattern and severity of cutaneous adverse drug reactions. International Journal of Pharmacy and Pharmaceutical Sciences. 2013;5(2):612-6.

Shear NH. Cutaneous reactions to drugs. In: Freedberg IM, Eisen AZ, Wolff K, Austen KF, Goldsmith LA, Katz SL. Fitzpatrick’s dermatology in general medicine. Sixth edition, McGraw-Hill; 2003:I:1330-133.

Sharma R, Dogra D, Dogra N. A study of cutaneous adverse drug reactions at a tertiary center in Jammu, India. Indian Dermatology Online Journal. 2015;6(3):168-71.

Srinivasan R, Ramya G. Adverse drug reaction-causality assessment. International Journal of Research in Pharmacy and Chemistry. 2011;1(3):606-12.

Patel NH, Padhiyar J, Shah YB, Dixit RK. Study of causality, preventability and severity of cutaneous adverse drug reactions in a tertiary care institute. GCSMC J Med Sci. 2015;4(1):24-7.

Sasidharanpillai S, Riyaz N, Khader A, Rajan U, Binitha MP, Sureshan DN. Severe cutaneous adverse drug reactions. A clinicoepidemiological study. Indian J Dermatol. 2015;60:102.

Sudershan V, Siddiqua S, Aruna D, Manmohan, Ramesh S, Yasmeen N. Cutaneous adverse drug reactions in a tertiary care hospital . Der Pharmacia Lettre, 2011;3(6):210-7.

Raut AL, Patel P, Patel C, Pawar A. Preventability, predictability and seriousness of adverse drug reactions amongst medicine inpatients in a teaching hospital. A prospective observational study. International Journal of Pharmaceutical and Chemical Sciences. 2012;1(3):1293-9.

Bhabhor PH, Patel TK, Vahora R, Patel PB, Desai N. Adverse drug reactions in a tertiary care teaching hospital in India: analysis of spontaneously reported cases. Int J Basic Clin Pharmacol. 2014;3:1078-85.

Inbaraj SD, Muniappan M, Muthiah NS, Arul A, Glory JI, Farhana R. Pharmacovigilance of the cutaneous drug reactions in outpatients of dermatology department at a tertiary care hospital. Journal of Clinical and Diagnostic Research. 2012;6(10):1688-91.